Alert archive / Kansas / Special Weather Statements in 2015
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Sep 8, 2015, 12:52 AM CDT for Scott County, Kansas. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2015, 12:52 AM CDT (05:52 UTC)
- Expired
- Sep 8, 2015, 1:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Dodge City, KS
County Scott County, KS
The radar
The Dodge City radar (KDDC), 111 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 1:40 AM CDT | TSTM WND DMG | 1 E Manning, KS | CENTER PIVOT WAS BLOWN OVER. |
| Sep 8, 1:40 AM CDT | TSTM WND DMG | Manning, KS | TWO INCH DIAMETER TREE LIMBS BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 3210 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
077
WWUS83 KDDC 080552
SPSDDC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1252 AM CDT TUE SEP 8 2015
KSZ043-044-062-063-080630-
FINNEY KS-SCOTT KS-KEARNY KS-LANE KS-
1252 AM CDT TUE SEP 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FINNEY...
NORTHEASTERN KEARNY...SCOTT AND WEST CENTRAL LANE COUNTIES UNTIL 130
AM CDT...
AT 1251 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES WEST OF FRIEND...MOVING NORTH AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SCOTT CITY...MODOC...AMY...SHALLOW WATER...MANNING...FRIEND AND
GRIGSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3853 10054 3813 10087 3824 10117 3826 10116
3827 10112 3837 10113 3838 10113 3868 10104
TIME...MOT...LOC 0551Z 202DEG 26KT 3825 10108
$$
FINCHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Sep 8, 12:27 AM CDT, 25 minutes earlier.
Area forecast discussion, Sep 8, 12:27 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION National Weather Service Dodge City KS 1227 AM CDT TUE SEP 8 2015 ...Updated for Aviation... .SHORT TERM...(THIS EVENING THROUGH Tuesday) ISSUED AT 315 PM CDT MON SEP 7 2015 Area observations around western Kansas show that the frontal boundary that was laying across southwest Kansas early today has shifted back to the north and extended from around Scott City northeast to just north of Hays and Hill City. West to southwest downslope winds south of the front are helping push temperatures up to around 100 degrees this afternoon with dewpoints mixing out as well. To the north of the front, higher dewpoints were resulting in surface based capes upwards of 2500-3000 j/kg. 0-6km bulk shear values are still around 40 knots or so along the I-70 corridor. The latest model guidance shows differing solutions in where and how thunderstorms develop later this afternoon and tonight with some of the mesoscale models breaking out a few storms along and north of the Oklahoma border this evening which may be a result of the very warm surface temperatures this afternoon. Think that the better chances should exist along the boundary to the north where surface convergence is a little better. Given the uncertainty, Will maintain slight chance pops across the south with chance pops in the north. By late tonight and Tuesday, the front begins to move back to the south across central and southwest Kansas as a shortwave trough moves east across the northern and central Plains. Showers and thunderstorms will be possible along the front during the day. The better chances for precipitation will be toward central Kansas. The front should move through southcentral Kansas by late in the day. Some showers could linger around Medicine Lodge through early evening but precipitation chances will be ending by late evening. .LONG TERM...(Tuesday NIGHT THROUGH Monday) ISSUED AT 315 PM CDT MON SEP 7 2015 The central Conus will be under west to northwest flow aloft through the latter part of the week. Wednesday through early Thursday should be dry as surface high pressure builds into the central High Plains. By Thursday the surface high will have moved off to the east while low pressure redevelops in the lee of the Rockies. Chances for thunderstorms will increase again later Thursday into Thursday night as another shortwave trough approaches the Midwest and Plains states. Think that the GFS model may be overdone on precipitation chances for Friday but that model and the ECMWF are at odds somewhat on timing on the wave. Cooler weather can be expected in this upper flow pattern. High temperatures on Friday through Sunday are expected to be in the upper 70s to low 80s. A slight warming trend should develop by early next week as the upper flow becomes more westerly with time. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z Tuesday NIGHT) ISSUED AT 1222 AM CDT TUE SEP 8 2015 Scattered thunderstorms in the KDDC and KGCK area will move east by 08-09Z with VFR conditions prevalent. Winds will become northeast to easterly at 10-15kt with skies clearing behind a shortwave after 21-00Z. && .PRELIMINARY POINT TEMPS/POPS... DDC 61 84 60 88 / 10 10 10 40 GCK 59 82 59 87 / 10 10 10 30 EHA 60 83 60 87 / 10 10 10 20 LBL 62 85 62 89 / 10 10 10 30 HYS 59 82 59 86 / 10 10 10 40 P28 64 86 63 87 / 20 0 10 40 && .DDC Watches/Warnings/Advisories... NONE. && SHORT TERM...Gerard LONG TERM...Gerard AVIATION...Kruse
Hazardous weather outlook, Sep 7, 3:50 PM CDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 350 PM CDT MON SEP 7 2015 KSZ030-031-043>046-061>066-074>081-084>090-081000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 350 PM CDT MON SEP 7 2015 /250 PM MDT MON SEP 7 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. DISCUSSION...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM THUNDERSTORMS WILL BE WIND GUSTS OF 50 TO 60 MPH AND SMALL HAIL. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. LIMITED FIRE WEATHER RISK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. DISCUSSION...SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL AND PARTS OF SOUTHWEST KANSAS ON TUESDAY. THERE IS A SMALL POSSIBILITY FOR A FEW SEVERE STORMS MAINLY OVER SOUTH CENTRAL AND PARTS OF SOUTHWEST KANSAS DURING THE AFTERNOON HOURS. A FEW DAMAGING WIND GUSTS ALONG WITH SMALL HAIL WILL BE THE MAIN THREATS. THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN LATE THURSDAY INTO FRIDAY. IT IS UNCLEAR AS TO WHETHER THESE STORMS WILL PRODUCE SEVERE WEATHER AT THIS TIME. HAZARDS WEATHER RISK... TUESDAY... LIMITED SEVERE THUNDERSTORM RISK. LIMITED EXCESSIVE HEAT RISK. LIMITED NON THUNDERSTORM WIND RISK. WEDNESDAY... NO HAZARDS. THURSDAY... LIMITED LIGHTNING RISK. FRIDAY... LIMITED LIGHTNING RISK. SATURDAY... LIMITED LIGHTNING RISK. SUNDAY... NO HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS EVENING.. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
In the hours before
Special weather statement, Sep 7, 8:49 PM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 849 PM CDT MON SEP 7 2015 KSZ077-078-080230- FORD KS-GRAY KS- 849 PM CDT MON SEP 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRAY AND SOUTHWESTERN FORD COUNTIES UNTIL 930 PM CDT... AT 848 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF FOWLER...MOVING NORTHEAST AT 20 MPH. SMALL HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN GRAY AND SOUTHWESTERN FORD COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. && LAT...LON 3748 10014 3748 10029 3768 10000 3749 9987 TIME...MOT...LOC 0148Z 239DEG 16KT 3748 10017 RBURG
Special weather statement, Sep 7, 10:20 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1020 PM CDT MON SEP 7 2015 KSZ077-080400- GRAY KS- 1020 PM CDT MON SEP 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GRAY COUNTY UNTIL 1100 PM CDT... AT 1020 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF COPELAND...MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CIMARRON...MONTEZUMA...COPELAND AND THE HAGGARD ELEV. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. && LAT...LON 3751 10063 3772 10064 3785 10030 3749 10024 TIME...MOT...LOC 0320Z 245DEG 23KT 3764 10059 RBURG
Special weather statement, Sep 8, 12:52 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1252 AM CDT TUE SEP 8 2015
KSZ043-044-062-063-080630-
FINNEY KS-SCOTT KS-KEARNY KS-LANE KS-
1252 AM CDT TUE SEP 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FINNEY...
NORTHEASTERN KEARNY...SCOTT AND WEST CENTRAL LANE COUNTIES UNTIL 130
AM CDT...
AT 1251 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES WEST OF FRIEND...MOVING NORTH AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SCOTT CITY...MODOC...AMY...SHALLOW WATER...MANNING...FRIEND AND
GRIGSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3853 10054 3813 10087 3824 10117 3826 10116
3827 10112 3837 10113 3838 10113 3868 10104
TIME...MOT...LOC 0551Z 202DEG 26KT 3825 10108
FINCHThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 8:49 PM CDT | Special Weather Statement | DDC | Ford | 41 min |
| Sep 7, 10:20 PM CDT | Special Weather Statement | DDC | Gray | 40 min |
Nearby
Special Weather Statements in Kansas, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.